Olanzapine-induced reversible pellagroid skin lesion: A case report

Lokesh K. Singh, Manoj Sahu, Samir K. Praharaj

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Adverse cutaneous reactions are frequently reported to occur with the use of psychotropic medications, which may lead to poor drug compliance. As compared to other groups of psychotropic medication, antipsychotics, both typical and atypical, are less likely to cause adverse cutaneous reactions. The most frequent cutaneous adverse reactions associated with antipsychotics include fixed drug eruptions, exanthematous eruptions, photosensitivity reactions and altered skin pigmentation. Most of these commonly seen cutaneous adverse reactions are benign and easily treatable. Rarely, severe cutaneous adverse reactions such as erythema multiforme, Steven-Johnson syndrome are toxic epidermal necrolysis and have also been associated with antipsychotics. Olanzapine is one of the most commonly prescribed atypical antipsychotic with metabolic complications as most common adverse effects. Dermatological reactions are rarely observed with olanzapine. We report occurrence of pellagroid skin lesions over exposed areas of upper limbs with olanzapine that resolved completely after its discontinuation.

Original languageEnglish
Pages (from-to)251-253
Number of pages3
JournalCurrent Drug Safety
Volume10
Issue number3
Publication statusPublished - 01-01-2015

Fingerprint

olanzapine
Antipsychotic Agents
Skin
Photosensitivity
Poisons
Pharmaceutical Preparations
Erythema Multiforme
Skin Pigmentation
Drug Eruptions
Stevens-Johnson Syndrome
Upper Extremity

All Science Journal Classification (ASJC) codes

  • Toxicology
  • Pharmacology
  • Pharmacology (medical)

Cite this

Singh, Lokesh K. ; Sahu, Manoj ; Praharaj, Samir K. / Olanzapine-induced reversible pellagroid skin lesion : A case report. In: Current Drug Safety. 2015 ; Vol. 10, No. 3. pp. 251-253.
@article{81f0fad6b69e47f7821e0e17ca35e8c1,
title = "Olanzapine-induced reversible pellagroid skin lesion: A case report",
abstract = "Adverse cutaneous reactions are frequently reported to occur with the use of psychotropic medications, which may lead to poor drug compliance. As compared to other groups of psychotropic medication, antipsychotics, both typical and atypical, are less likely to cause adverse cutaneous reactions. The most frequent cutaneous adverse reactions associated with antipsychotics include fixed drug eruptions, exanthematous eruptions, photosensitivity reactions and altered skin pigmentation. Most of these commonly seen cutaneous adverse reactions are benign and easily treatable. Rarely, severe cutaneous adverse reactions such as erythema multiforme, Steven-Johnson syndrome are toxic epidermal necrolysis and have also been associated with antipsychotics. Olanzapine is one of the most commonly prescribed atypical antipsychotic with metabolic complications as most common adverse effects. Dermatological reactions are rarely observed with olanzapine. We report occurrence of pellagroid skin lesions over exposed areas of upper limbs with olanzapine that resolved completely after its discontinuation.",
author = "Singh, {Lokesh K.} and Manoj Sahu and Praharaj, {Samir K.}",
year = "2015",
month = "1",
day = "1",
language = "English",
volume = "10",
pages = "251--253",
journal = "Current Drug Safety",
issn = "1574-8863",
publisher = "Bentham Science Publishers B.V.",
number = "3",

}

Olanzapine-induced reversible pellagroid skin lesion : A case report. / Singh, Lokesh K.; Sahu, Manoj; Praharaj, Samir K.

In: Current Drug Safety, Vol. 10, No. 3, 01.01.2015, p. 251-253.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Olanzapine-induced reversible pellagroid skin lesion

T2 - A case report

AU - Singh, Lokesh K.

AU - Sahu, Manoj

AU - Praharaj, Samir K.

PY - 2015/1/1

Y1 - 2015/1/1

N2 - Adverse cutaneous reactions are frequently reported to occur with the use of psychotropic medications, which may lead to poor drug compliance. As compared to other groups of psychotropic medication, antipsychotics, both typical and atypical, are less likely to cause adverse cutaneous reactions. The most frequent cutaneous adverse reactions associated with antipsychotics include fixed drug eruptions, exanthematous eruptions, photosensitivity reactions and altered skin pigmentation. Most of these commonly seen cutaneous adverse reactions are benign and easily treatable. Rarely, severe cutaneous adverse reactions such as erythema multiforme, Steven-Johnson syndrome are toxic epidermal necrolysis and have also been associated with antipsychotics. Olanzapine is one of the most commonly prescribed atypical antipsychotic with metabolic complications as most common adverse effects. Dermatological reactions are rarely observed with olanzapine. We report occurrence of pellagroid skin lesions over exposed areas of upper limbs with olanzapine that resolved completely after its discontinuation.

AB - Adverse cutaneous reactions are frequently reported to occur with the use of psychotropic medications, which may lead to poor drug compliance. As compared to other groups of psychotropic medication, antipsychotics, both typical and atypical, are less likely to cause adverse cutaneous reactions. The most frequent cutaneous adverse reactions associated with antipsychotics include fixed drug eruptions, exanthematous eruptions, photosensitivity reactions and altered skin pigmentation. Most of these commonly seen cutaneous adverse reactions are benign and easily treatable. Rarely, severe cutaneous adverse reactions such as erythema multiforme, Steven-Johnson syndrome are toxic epidermal necrolysis and have also been associated with antipsychotics. Olanzapine is one of the most commonly prescribed atypical antipsychotic with metabolic complications as most common adverse effects. Dermatological reactions are rarely observed with olanzapine. We report occurrence of pellagroid skin lesions over exposed areas of upper limbs with olanzapine that resolved completely after its discontinuation.

UR - http://www.scopus.com/inward/record.url?scp=84947725622&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84947725622&partnerID=8YFLogxK

M3 - Article

C2 - 26077832

AN - SCOPUS:84947725622

VL - 10

SP - 251

EP - 253

JO - Current Drug Safety

JF - Current Drug Safety

SN - 1574-8863

IS - 3

ER -